Alert archive / California / Small Craft Advisories in 2013

Small Craft Advisory 24, NWS Eureka, CA

March 9, 2013

NWS Eureka, CA issued this small craft advisory at Mar 9, 2013, 9:06 AM PST. It took effect at Mar 9, 2013, 3:00 PM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2013, 9:06 AM PST (17:06 UTC)
In effect from
Mar 9, 2013, 3:00 PM PST
Expired
Mar 10, 2013, 3:01 AM PDT
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WHUS76 KEKA 091706
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
906 AM PST SAT MAR 9 2013

...WINDS AND SEAS LOWER FOR THE WEEKEND THAN EXPECTED...

.THE PRESSURE GRADIENT OVER THE COASTAL WATERS HAS NOT TIGHTENED
AS EXPECTED. THIS IS CAUSING LIGHTER WINDS AND LOWER SEAS THAN
PREVIOUSLY FORECAST. HOWEVER...CONDITIONS WILL INCREASE IN THE
AFTERNOON DUE TO HEAT DIFFERENTIAL BETWEEN LAND AND WATER.

PZZ475-100115-
/O.CAN.KEKA.SC.Y.0022.000000T0000Z-130310T2200Z/
/O.NEW.KEKA.SC.Y.0024.130309T2300Z-130310T1700Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
906 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10
AM SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 AM
SUNDAY.

* WINDS...N WINDS 15 TO 25 KT WITH GUSTS TO 30 KT AROUND CAPE
  MENDOCINO AND POINT ARENA IN THE AFTERNOON.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES OF 7 FT AT 6 SECONDS
  AND A WEST WAVE OF 5 FT AT 14 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ455-091815-
/O.CAN.KEKA.SC.Y.0022.000000T0000Z-130309T1700Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
906 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

PZZ470-091815-
/O.CAN.KEKA.SC.Y.0023.130310T0000Z-130310T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
906 AM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
287 
WHUS76 KEKA 092202
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
202 PM PST SAT MAR 9 2013

PZZ475-100615-
/O.EXT.KEKA.SC.Y.0024.130309T2300Z-130311T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
202 PM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM MONDAY...

* WINDS...N WINDS 10 TO 20 KT...EXCEPT 15 TO 25 KT WITH GUSTS TO
  30 KT NEAR CAPE MENDOCINO THROUGH THE EVENING.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES OF 6 TO 7 FT AT 6
  SECONDS AND A WEST WAVE OF 4 FT AT 14 SECONDS WILL CONTINUE
  THROUGH THE NIGHT. THE WESTERLY WAVE SYSTEM WILL BUILD SUNDAY
  INTO MONDAY BEFORE DECAYING TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
979 
WHUS76 KEKA 100456
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
856 PM PST SAT MAR 9 2013

PZZ475-101300-
/O.CON.KEKA.SC.Y.0024.000000T0000Z-130311T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
856 PM PST SAT MAR 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT MONDAY. 

* WINDS...N WINDS 10 TO 20 KT WITH GUSTS OVER 25 KT TO THE LEE OF
  CAPE MENDOCINO.

* SEAS...NORTHERLY STEEP SHORT PERIOD WAVES OF 4 TO 6 FT AT 6
  SECONDS AND A WEST WAVE OF 4 TO 6 FT AT 14 SECONDS WILL CONTINUE
  THROUGH THE NIGHT. THE WESTERLY WAVE SYSTEM WILL BUILD SUNDAY
  INTO MONDAY BEFORE DECAYING TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
876 
WHUS76 KEKA 101001
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
301 AM PDT SUN MAR 10 2013



PZZ475-101115-
/O.CAN.KEKA.SC.Y.0024.000000T0000Z-130311T1600Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
301 AM PDT SUN MAR 10 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 9, 3:04 AM PST, 6 hours 2 minutes earlier.

Area forecast discussion, Mar 9, 3:04 AM PST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
304 AM PST SAT MAR 9 2013

.SYNOPSIS...HIGH PRESSURE OVER THE REGION WILL MAINTAIN DRY
WEATHER AND WARMER TEMPERATURES INTO EARLY NEXT WEEK.
PRECIPITATION CHANCES WILL GRADUALLY INCREASE FROM NORTH TO SOUTH
THROUGH THE LATTER HALF OF NEXT WEEK.
&&

.SHORT TERM...TODAY THROUGH MON...SAT IMAGERY SHOWS STRATUS
DISSIPATING AROUND THE BAY WITH CLOUDS LINGERING THROUGH THE EEL
AND KLAMATH RIVER VALLEYS. OBS ACROSS CAZ076 REPORTING TEMPS
IN THE LOW 30S...SO UPGRADED FROST ADVISORY TO FREEZE WARNING FOR
CAZ076. MEANWHILE...INLAND SITES OF THE COASTAL MENDO ZONE SHOWING
TEMPS OF 37-38 WITH DEWPOINTS OF 36. GIVEN THAT SKIES WILL REMAIN
CLEAR THIS MORNING...ISSUED FROST ADVISORY FOR INLAND PORTIONS OF
CAZ002. CLOUDS WILL CONTINUE TO DISSIPATE THIS MORNING GIVING WAY
TO A SUNNY DAY ACROSS NW CA. EXPECT ANOTHER CLEAR NIGHT WITH LIGHT
WINDS...SO DESPITE CONTINUED HEIGHT RISES...ISSUED A FROST ADVISORY
FOR CAZ076 FOR SUN MORNING. DRY WX WITH WARMING TEMPS WILL PERSIST
THROUGH THE PERIOD.

.LONG TERM...MON NIGHT THROUGH FRI...DRY WX WILL PERSIST EARLY
NEXT WEEK AS UPPER RIDGE PERSISTS ACROSS THE REGION. MODELS REMAIN
IN FAIR AGREEMENT WITH UPPER RIDGE FLATTENING OUT DURING THE
LATTER HALF OF THE WEE...SO MAINTAINED TREND OF GRADUALLY INCREASING
POPS ACROSS NRN PORTIONS OF CWA NEXT WEEK...WITH POPS APPROACHING
CLIMO HEADING INTO NEXT WEEKEND.
&&

.AVIATION...MVFR CONDITIONS ARE OCCURRING AT KACV THIS MORNING DUE
TO LOWER CEILINGS. THE CEILINGS WILL LIFT LATER THIS MORNING. VFR
CONDITIONS AND LIGHT WINDS WILL PERSIST AT KCEC, KACV AND KUKI TODAY
AS A HIGH PRESSURE RIDGE PERSIST ACROSS THE REGION. CLOUDINESS WILL
INCREASE TONIGHT.
&&

.MARINE...NORTHERLY WINDS WILL CONTINUE ACROSS THE WATERS THROUGH
THE MIDDLE OF THIS NEXT WEEK AS A HIGH PRESSURE SYSTEM PERSISTS
ACROSS THE NORTHWESTERN PACIFIC. THE WINDS WILL CONTINUE TO DIMINISH
TODAY AS A LOW PRESSURE SYSTEM MOVES EASTWARD ACROSS THE WEST
CENTRAL UNITED STATES RESULTING IN A RELAXATION OF THE PRESSURE
GRADIENT. THE SEAS WILL INCREASE TONIGHT AND SUNDAY ACROSS THE OUTER
WATERS. THEREFORE SMALL CRAFT ADVISORIES WILL REMAIN IN EFFECT
ACROSS THE SOUTHERN OUTER WATERS THROUGH SUNDAY AFTERNOON. SMALL
CRAFT ADVISORIES WILL BE IN EFFECT ACROSS THE NORTHERN OUTER WATERS
LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON DUE TO THE SEAS. THE
WINDS AND SEAS WILL DIMINISH ACROSS THE WATERS EARLY NEXT WEEK AS A
HIGH PRESSURE RIDGE STRENGTHENS ACROSS THE AREA RELAXING THE
PRESSURE GRADIENT ACROSS THE WATERS.
&&

.EKA WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 9 AM PST THIS MORNING FOR CAZ076.
FROST ADVISORY UNTIL 9 AM PST THIS MORNING CAZ002.
FROST ADVISORY FROM 3 AM TO 10 AM PDT SUN FOR CAZ076.
SMALL CRAFT ADVISORY UNTIL 9 AM PST THIS MORNING FOR PZZ455.
SMALL CRAFT ADVISORY FROM 4 PM PST THIS AFTERNOON TO 3 PM PDT
SUN FOR PZZ470.
SMALL CRAFT ADVISORY UNTIL 3 PM PDT SUN FOR PZZ475.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 9, 3:55 AM PST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
355 AM PST SAT MAR 9 2013

CAZ001-003-004-101200-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
355 AM PST SAT MAR 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-101200-
MENDOCINO COAST-
355 AM PST SAT MAR 9 2013

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FROST ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ076-101200-
MENDOCINO INTERIOR-
355 AM PST SAT MAR 9 2013

...FREEZE WARNING IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 10 AM PDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

A FREEZE WARNING IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A FROST ADVISORY IS CURRENTLY IN EFFECT SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 12:40 AM PSTFrost AdvisoryEKA115 min
Mar 9, 2:35 AM PSTFrost AdvisoryEKA6 hr
Mar 9, 2:35 AM PSTFrost AdvisoryEKA30 hr
Mar 9, 2:35 AM PSTFreeze WarningEKA6 hr
Mar 9, 2:39 AM PSTSmall Craft AdvisoryEKA6 hr

Nearby

Small Craft Advisories in California, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.